A case of hepatitis b-related multiple hepatocellular carcinomas, most of which lead to necrosis possibly due to the implantation of an arterial infusion catheter

Teiji Kuzuya, Kinichi Takeda, Setsuo Utsunomiya, Masahiro Taga, Noboru Kawata, Takashi Ikeda, Norihiro Imai, Yoshitaka Mizutani, Ken Hirose, Tetsuya Ishikawa, Yoshiaki Katano, Hidemi Goto

Research output: Contribution to journalArticle

Abstract

The patient was a 59-year-old male with chronic hepatitis type B. He was diagnosed as having multiple hepatocellular carcinomas (HCCs), most of which showed hypervascular features on contrast-enhanced CT scan. He underwent the implantation of a 5-french catheter by "GDA coil method" for hepatic arterial infusion of chemotherapy. After the implantation, he suffered from high fever with a sharp elevation in transaminase levels. Since his liver function gradually deteriorated, he was not able to receive hepatic arterial infusion of chemotherapy. However, three weeks after catheter implantation, most of the tumors were no longer enhanced on dynamic CT scan, suggesting a loss of tumor vascularity, ie, induction of tumor necrosis. It was speculated that necrosis of the tumors was caused by the reduction of hepatic arterial blood flow due to the catheter placement.

Original languageEnglish
Pages (from-to)2377-2379
Number of pages3
JournalJapanese Journal of Cancer and Chemotherapy
Volume36
Issue number12
Publication statusPublished - 11-2009

All Science Journal Classification (ASJC) codes

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'A case of hepatitis b-related multiple hepatocellular carcinomas, most of which lead to necrosis possibly due to the implantation of an arterial infusion catheter'. Together they form a unique fingerprint.

  • Cite this

    Kuzuya, T., Takeda, K., Utsunomiya, S., Taga, M., Kawata, N., Ikeda, T., Imai, N., Mizutani, Y., Hirose, K., Ishikawa, T., Katano, Y., & Goto, H. (2009). A case of hepatitis b-related multiple hepatocellular carcinomas, most of which lead to necrosis possibly due to the implantation of an arterial infusion catheter. Japanese Journal of Cancer and Chemotherapy, 36(12), 2377-2379.